MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 M.R.I. IMPLANTABLE PORT, HICKMAN SINGLE-LUMEN, 9.6F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 M.R.I. IMPLANTABLE PORT, HICKMAN SINGLE-LUMEN, 9.6F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Catalog Number 0602660
Medical Device Problem Codes Fracture (1260); Failure to Advance (2524); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/05/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a port placement procedure, the guidewire smoothly went inside but the sheath allegedly couldn't be pushed in over the guidewire.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one bardport mri power port kit along with components were returned for sample evaluation.Visual, microscopic visual and functional evaluations were performed.The distal end of the peel-apart sheath was noted to be deformed, and the distal tip was noted to have a small crack by the edge.The distal tip of the vessel dilator was noted to be partially cracked on one edge.A kink was noted on the distal portion of the j-tip guidewire.An attempt to retract the loaded vessel dilator from the peel-apart sheath and an attempt to load the vessel dilator to the peel-apart sheath was performed and was successful without any issue.An attempt to load the j-tip guidewire to the peel-apart sheath and vessel dilator was performed and the guidewire successfully advanced through the dilator.Therefore, the investigation is confirmed for identified fracture and deformation.However, the investigation is inconclusive for the reported failure to advance issue as the exact circumstances at the time of the reported event cannot be verified from the returned physical sample.Based on the measurements recorded during sample evaluation and applicable drawings, no measurements recorded could be confirmed to be out of tolerance.The definitive root cause could not be determined based upon available information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a port placement procedure the guidewire smoothly went inside, but the sheath allegedly couldn¿t be pushed in over the guidewire.It was further reported that additionally, internal jugular vein was getting injured which led to blood loss.The current status of the patient is unknown.
 
Additional Manufacturer Narrative
H10: the file was reassessed for reportability and determined to be reportable as serious injury.H10: manufacturing review: the device history records have been reviewed, and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one bard port mri power port kit along with components were returned for sample evaluation.Visual, microscopic visual and functional evaluations were performed.The distal end of the peel-apart sheath was noted to be deformed, and the distal tip was noted to have a small crack by the edge.The distal tip of the vessel dilator was noted to be partially cracked on one edge.A kink was noted on the distal portion of the j-tip guidewire.An attempt to retract the loaded vessel dilator from the peel-apart sheath and an attempt to load the vessel dilator to the peel-apart sheath was performed and was successful without any issue.An attempt to load the j-tip guidewire to the peel-apart sheath and vessel dilator was performed and the guidewire successfully advanced through the dilator.Therefore, the investigation is confirmed for identified fracture and deformation.However, the investigation is inconclusive for the reported failure to advance issue as the exact circumstances at the time of the reported event cannot be verified from the returned physical sample.Based on the measurements recorded during sample evaluation and applicable drawings, no measurements recorded could be confirmed to be out of tolerance.Furthermore, clinical conditions alleged in the complaint cannot be confirmed.A definitive root cause could not be determined based upon the available information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
M.R.I. IMPLANTABLE PORT, HICKMAN SINGLE-LUMEN, 9.6F
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key20380664
Report Number3006260740-2024-05730
Device Sequence Number7878290
Product Code LJT
UDI-Device Identifier00801741025655
UDI-Public(01)00801741025655(11)230303(17)270630(10)REGZ3090
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K873213
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0602660
Device Lot NumberREGZ3090
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2024
Supplement Date Received by Manufacturer07/05/2024
Initial Report FDA Received Date10/07/2024
Supplement Report FDA Received Date11/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown